MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the phenom27 catheter was guided over the nerve guidewire and the healthcare provider (hcp) pushed it to go upper to the middle cerebral artery m1.After the ped2-45-20 dense mesh stent was fully hydrated, delivery via phenom27 began.When the stent just entered the phenom27, the surgeon reported that the resistance was large.The catheter reduced tension and slowly delivered the it to place.Stabilized the stent and pushed the guidewire, and withdrew the catheter and started deploying the stent tip.When the stent was exposed for about 8 mm, the tip end was still not opened, and the whole stent was withdrawn to the internal carotid artery, which still could not solve the problem.Then, pushed the  intermediate catheter to go upper and the stent was retrieved.The stent tip was deployed again, and pushed, pulled, and swung.The stent tip still did not open properly and could not be deployed further, so it was withdrawn from the body as a whole.The operation was successfully completed by replacing with the new phenom27 catheter and ped2-450-18 stent.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for aneurysm dense mesh stent implantation treatment of a saccular, unruptured left ophthalmic artery aneurysm with a max diameter of  5.35mm and a 4.29mm neck diameter.The access vessel was the femoral artery with a diameter of 4.11mm.The landing zone was 3.88mm distally and 4.57mm proximally.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet therapy (dapt) was administered with a platelet reactivity units (pru) level of 0.Angiographic result post procedure was normal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that resistance occurred in the proximal section of the catheter.There was no damage to the pipeline pushwire or catheter observed.The pipeline had not been placed in a vessel bend when it failed to open.There were additional steps or other devices attempted to open the pipeline, specifically retrieved the pipeline and secondary deployment.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pushwire and phenom 27 catheter were returned inside the inner pouch, bio-hazard bag, and shipping box.The braid was not returned.¿ damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.No bend was found on the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, resheathing pad, or the proximal bumper.The catheter tip, marker, and body were examined; no damages were found.No other anomalies were observed.¿ testing/analysis: the total and usable length were measured within specifications.The catheter was flushed with water and found patent.It was then tested by running an in-house 0.026¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub, lumen, and tip without issue.¿ conclusion: based on the returned devices, the customer report of "failure to open at the distal end" and "resistance during delivery" were not confirmed, as the braid was not returned for evaluation.The returned pushwire and phenom 27 catheter showed no signs of damage.Additionally, no issues were identified during the catheter resistance testing.The cause of the failure to open could not be determined.Possible reasons for this failure may include vessel tortuosity, a damaged braid, or deployment of the braid in a vessel bend.The customer noted that vessel tortuosity was normal, which eliminates it as a potential cause.In this event, the damaged braid and deployment of the braid in the vessel bend could not be ruled out as possible causes.One possible cause of the resistance could be a lack of continuous flushing with heparinized saline during the procedure.The root cause of the resistance during delivery could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20523585
Report Number2029214-2024-01981
Device Sequence Number9070365
Product Code OUT
UDI-Device Identifier00763000284541
UDI-Public00763000284541
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberB679900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer11/04/2024
12/13/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/27/2024
01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale